MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM XS LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM XS LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811100
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left knee was revised due to the stem breaking at the junction with the femoral component of a hinged knee construct.Revising surgeon reported he feels the femoral side should have been a distal femoral replacement.The patient's mrs/ mrh knee components (except for the proximal tibial component and stem) were revised.Rep provided all information that was available from the hospital and surgeon.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed via visual inspection of the provided photographs of the device and clinician review.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the devices indicate that the devices have been recently explanted and are covered in blood/tissue and bone cement.A portion of the threaded junction of the femoral component appears to have fractured off.Clinician review: a review of medical records with a clinical consultant indicated "the ap and lateral x-rays show that hinged femoral component has fractured at its connection to the stem.Stem breaking at the junction with the femoral component of a hinged knee construct is confirmed.No documentation was available to confirm that a revision was completed.The root cause of the stem breakage cannot be determined from the limited documentation provided.Should additional information become available i would be happy to further this assessment." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture at the stem/femoral component interface.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the devices indicate that the devices have been recently explanted and are covered in blood/tissue and bone cement.A portion of the threaded junction of the femoral component appears to have fractured off.A review of medical records with a clinical consultant indicated "the ap and lateral x-rays show that hinged femoral component has fractured at its connection to the stem.Stem breaking at the junction with the femoral component of a hinged knee construct is confirmed.No documentation was available to confirm that a revision was completed.The root cause of the stem breakage cannot be determined from the limited documentation provided.Should additional information become available i would be happy to further this assessment." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRH KNEE FEM XS LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18158259
Report Number0002249697-2023-01429
Device Sequence Number7999013
Product Code KRO
UDI-Device Identifier07613327045109
UDI-Public07613327045109
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number64811100
Device Lot NumberE469N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight127 KG